Alert archive / Kentucky / Frost Advisories in 2018
Frost Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Apr 28, 2018, 2:11 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 29, 2018, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 2:11 AM CDT (07:11 UTC)
- In effect from
- Apr 29, 2018, 12:00 AM CDT
- Expired
- Apr 29, 2018, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WWUS73 KLMK 280711 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 311 AM EDT Sat Apr 28 2018 ...Frost Advisory Tonight... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-282100- /O.NEW.KLMK.FR.Y.0004.180429T0500Z-180429T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 311 AM EDT Sat Apr 28 2018 /211 AM CDT Sat Apr 28 2018/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from 1 AM EDT /midnight CDT/ to 8 AM EDT /7 AM CDT/ Sunday. * TEMPERATURE...Overnight temperatures in the lower to middle 30s * IMPACTS...Frost likely to develop, especially in the sheltered colder valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ZT
3 follow-up statements
835 WWUS73 KLMK 281924 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 324 PM EDT Sat Apr 28 2018 ...Frost Advisory Tonight... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291200- /O.CON.KLMK.FR.Y.0004.180429T0500Z-180429T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 324 PM EDT Sat Apr 28 2018 /224 PM CDT Sat Apr 28 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... * TEMPERATURE...Overnight temperatures in the lower to middle 30s. * IMPACTS...Frost likely to develop, especially in the sheltered colder valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ EBW
604 WWUS73 KLMK 290808 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 408 AM EDT Sun Apr 29 2018 ...Frost Advisory This Morning... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291200- /O.CON.KLMK.FR.Y.0004.000000T0000Z-180429T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 408 AM EDT Sun Apr 29 2018 /308 AM CDT Sun Apr 29 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * TEMPERATURE...Morning temperatures in the lower to middle 30s. * IMPACTS...Frost likely to develop, especially in the sheltered colder valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KDW
057 WWUS73 KLMK 291209 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 809 AM EDT Sun Apr 29 2018 ...Frost Advisory has Expired... .Temperatures are well above freezing and any frost has dissipated. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291315- /O.EXP.KLMK.FR.Y.0004.000000T0000Z-180429T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 809 AM EDT Sun Apr 29 2018 /709 AM CDT Sun Apr 29 2018/ ...FROST ADVISORY HAS EXPIRED... Temperatures are well above freezing and any frost has dissipated. $$ AMS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 28, 2:05 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 28, 2:05 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 AM EDT Sat Apr 28 2018
.Short Term...(Today through Sunday)
Issued at 300 AM EDT Sat Apr 28 2018
...Frost Advisory Tonight...
A surface analysis early this morning showed a compact area of low
pressure near Indianapolis with a cold front across central Illinois
and central Missouri. Ahead of this boundary, westerly winds have
kept readings mild, mainly in the 50s across southern Indiana and
central Kentucky under clear skies.
The front will slip through southern Indiana toward sunrise and then
across central Kentucky by mid/late morning. Outside of passing mid
level clouds and a wind shift to the northwest, the front doesn't
bring much in the way of sensible weather impacts. It will however
lead to cooler temperatures today, with highs expected to be about
10 degrees cooler compared to Friday, mainly in the low/mid 60s.
Plan on scattered fair weather cumulus to develop east of I-65 by
this afternoon, and winds will become a bit breezy out of the
northwest with some gusts 20-25 mph at times.
Canadian high pressure dives south toward the mid-Mississippi River
Valley this evening through Sunday. Plan on a chilly night with
clear skies and northerly winds. Dry air advection will keep
temperature and dew point spreads 5+ degrees most of the night and
the core of the high pressure will remain west of the area, so there
should be a decent northerly wind overnight as well. This should
limit widespread frost formation, but in the sheltered valleys,
decoupling could bring near freezing temperatures and more frost.
With this in mind and in coordination with surrounding offices, will
issue a Frost Advisory for tonight through early Sunday morning.
Those with sensitive outdoor plants or vegetation should take
appropriate action for the near freezing and frost conditions.
After a cool start, Sunday should be a very pleasant and sunny day,
though about 10 degrees below normal for the end of April. The core
of the high settles over the area for the afternoon and evening,
bringing lighter winds and plenty of sun. Sunday night temperatures
will drop into the mid 30s to lower 40s.
&&
.Long Term...(Sunday night through Friday)
Issued at 302 AM EDT Sat Apr 28 2018
Upper level riding builds and holds through the first half of next
week across the eastern US. This will bring warming temperatures
each day, rising above normal by Tuesday and Wednesday. Went above
the model consensus initialization as recent days have overachieved.
This puts highs on Tuesday and Wednesday in the upper 70s to lower
80s.
The 28.00z run of the deterministic and ensemble guidance continued
to slow the progression of the next front for later next week.
Wednesday and Thursday look to be dry for most areas, except for a
small portion of southwest and southern Indiana. The consensus is
for the front to slip through the area late Thursday night into
Friday bringing chances for showers and storms to the area.
Still some questions on how progressive the front is, or whether it
hangs up across the Ohio or Tennessee Valleys. The latest runs of the
GFS and GEM fall more in line with the ECMWF, bringing showers and a
few storms to the area late Thursday night and Friday before
clearing out late Friday night or early Saturday. In its wake,
cooler high pressure would build in for next weekend, bringing drier
conditions and near normal temperatures.
&&
.Aviation...(06Z TAF Issuance)
Issued at 127 AM EDT Sat Apr 28 2018
Low pressure near IND at the start of the TAF period will advance to
just west of PIT by 12Z. It will pull a cold front through the Ohio
Valley during the early morning hours, passing through Louisville in
the 10Z-12Z time frame. The front will switch winds from southwest
to WNW. Also of note is a small low level jetlet that will bring
minimal LLWS to HNB and SDF/LOU just ahead of the surface front. At
05Z KVWX VWP was already showing 40kt winds at 2k', with 30kt on the
KLVX VWP at that height...though recent AMDAR soundings out of SDF
are a few knots slower.
The daylight hours will be spent behind the front with northwest
winds coming in around 10-12kt with some gusts into the teens. Those
winds will settle down tonight as ridging begins to build in from
the Midwest.
Scattered AC and some scattered SC/CU will be the main cloud types
and coverage today in an otherwise fairly dry atmosphere. LEX stands
the greatest chance of seeing clouds.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory from 1 AM EDT /midnight CDT/ to 8 AM EDT /7 AM
CDT/ Sunday for INZ076>079-083-084-089>092.
KY...Frost Advisory from 1 AM EDT /midnight CDT/ to 8 AM EDT /7 AM
CDT/ Sunday for KYZ023>043-045>049-053>057-061>067-070>078-
081-082.
&&
Short Term...ZT
Long Term...ZT
Aviation...13Hazardous weather outlook, Apr 28, 2:09 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 309 AM EDT Sat Apr 28 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290715- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 309 AM EDT Sat Apr 28 2018 /209 AM CDT Sat Apr 28 2018/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Temperatures tonight will range from 32 to 35 degrees and frost is likely across the entire area. A Frost Advisory has been issued. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Thursday night through Friday night across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. ZT
Nearby
Frost Advisories in Kentucky, 2018Frost Advisories in Indiana, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.